Flood, Asotin
- When
- June 5, 2:00 PM PST to June 8, 5:15 PM PST
- Where
- Asotin County, 0.6 mi S of Asotin to 0.76 mi WSW of Rogersburg
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 46.321, -117.029
The Snake River at Anatone rose to above flood stage from June 5th through June 8th leading to minor flooding. 18 feet near 5 PM Pacific Standard Time on June 6th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The Snake River at Anatone rose to above flood stage from June 5th through June 8th leading to minor flooding. The Snake River crested at a stage of 22.18 feet near 5 PM Pacific Standard Time on June 6th. The river flooded a portion of Snake River Road south of Asotin, including the Heller Bar area. One car was flooded by the river. Large logs and debris were cleared from Snake River road. The water was up to eight inches deep in spots. One residence had water up to three feet deep in a barn, with damaged fences on the property.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 5, 1:29 PM PST, 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 229 PM PDT SAT JUN 5 2010 .SYNOPSIS... CLOUDS WILL BE ON THE INCREASE THIS EVENING AS A FAST MOVING STORM SYSTEM APPROACHES THE REGION. WET WEATHER WILL RETURN ON SUNDAY...BUT DRIER AND WARMER WEATHER WILL DEVELOP MONDAY AND TUESDAY. UNSETTLED WEATHER WILL LIKELY RETURN WEDNESDAY...AND MAY LINGER THROUGH NEXT WEEKEND. && .DISCUSSION... TONIGHT AND SUNDAY...THE NEXT SYSTEM IS COMING TO THE EASTERN PACIFIC...MOVING TOWARD 130W...WITH THE NEXT ROUND OF PRECIPITATION FOR THE REGION. THIS EVENING WHILE THE MID-LEVEL RIDGE CROSSES THE PANHANDLE AND CLOUD BUILD-UPS AROUND THE MOUNTAINS FALL APART WITH THE LOSS OF DAYTIME HEATING...CLOUDS ASSOCIATED WITH THAT NEXT SYSTEM WILL START TO ENTER FROM SOUTH AND SOUTHWEST. LATEST AMSU IMAGERY SHOWS SOME OF THE SUB-TROPICAL MOISTURE PLUME (WHICH HAS BEEN DIRECTED AT THE WEST COAST) IS STARTING TO BE DRAWN NORTH AGAIN. THE LEADING WARM FRONT LIFTS INTO THE SOUTH/SOUTHEAST WA AND LOWER ID PANHANDLE OVERNIGHT INTO FRIDAY MORNING...DRAWING THIS MOISTURE (WITH 125-170 PERCENT OF NORMAL PWATS) NORTH. THIS WILL BRING INCREASING RAIN CHANCES FROM THE SOUTH INTO FRIDAY MORNING. THE OCCLUSION AND MID-LEVEL WAVE PUSH ACROSS THE CASCADES AND HEAD TOWARD THE PANHANDLE BY LATER SUNDAY. THIS FEATURE AND THE SOUTHERLY FLOW WILL HELP PROPAGATE RAIN ACROSS THE REMAINDER OF EAST WA/NRN ID BY MID-MORNING TO EARLY AFTERNOON. MODELS SHOW SOME INSTABILITY ABOUT THE NORTH/NORTHWEST SIDE OF THE SYSTEM (NEAR THE CASCADES AND CANADIAN BORDER) AND AROUND THE BLUES TO CENTRAL PANHANDLE MOUNTAINS. OVERALL IT IS NOT OVERLY IMPRESSIVE. YET IT IS COUPLED WITH THE PASSAGE OF THE MID-LEVEL WAVE AND SUGGESTIONS OF A JET COUPLET...AS WELL AS 0-6KM SHEAR BETWEEN 30-50 KTS. SO SOME THUNDER CHANCES REMAIN. IN GENERAL MODELS DIRECT THE MOST PRECIPITATION FROM THE BLUES THROUGH THE PALOUSE AND CENTRAL PANHANDLE...WITH RAINFALL AMOUNTS OF AROUND HALF INCH TO ONE INCH POSSIBLE. THE HIGHEST OF THOSE COME OUT NEAR THE CENTRAL PANHANDLE MOUNTAINS. ELSEWHERE BETWEEN A TENTH TO A QUARTER INCH IS POSSIBLE...LOCALLY APPROACHING A HALF INCH CLOSER TO THE ID BORDER. /JCOTE SUNDAY NIGHT THROUGH TUESDAY...THE SUNDAY NIGHT PERIOD BEGINS WITH THE SUNDAY STORM SYSTEM DETAILED ABOVE STILL MENACING THE EASTERN ZONES WITH HEAVY SHOWER ACTIVITY AGGRAVATED BY OROGRAPHIC UPSLOPE OVER THE EASTERN BASIN AND PANHANDLE MOUNTAINS...BUT BEGINNING TO EXIT THE REGION. IT WILL TAKE MOST OF THE EVENING FOR THIS POST FRONTAL SHOWER ACTIVITY TO APPRECIABLY DECREASE...WHILE OVER THE WESTERN ZONES WESTERLY FLOW IN THE MID LEVELS WILL ALLOW A MORE DRAMATIC IMPROVEMENT EARLY SUNDAY EVENING AS A RAIN SHADOW BECOMES ESTABLISHED. MONDAY WILL BE DRIER AND MORE BENIGN THAN SUNDAY...BUT THE LOW LEVEL AIR MASS WILL LIKELY REMAIN MOIST. MODELS INDICATE AN 850MB THERMAL RIDGE HOOKING FROM MONTANA...THROUGH THE CANADIAN BORDER ZONES...AND DOWN THE CASCADES. ALOFT A WEAK 500MB DISTURBANCE AND COOL POOL ALOFT WILL SKITTER ALONG THE CANADIAN BORDER. THIS COOLING OVER THE LOW LEVEL RELATIVE THERMAL AXIS WILL PROMOTE SOME MILD INSTABILITY. WITH THE MOIST LOW LEVEL AIR MASS AND ANY SUN BREAKS THIS IS A RECIPE FOR SCATTERED SHOWERS AND POSSIBLE THUNDERSTORMS...FOCUSED MAINLY OVER THE HIGHER TERRAIN TO THE NORTH OF THE BASIN. OTHERWISE...SUN BREAKS SHOULD BE COMMON ON MONDAY WITH HIGH TEMPERATURES MODERATING INTO THE UPPER 60S AND LOWER 70S MOST LOCATIONS. MONDAY NIGHT WILL BE A QUIET AND DRY NIGHT WITH A WEAK SHORT WAVE RIDGE BECOMING FIRMLY ESTABLISHED. ON TUESDAY MODELS DIVERGE SOMEWHAT. THE GFS INDICATES A QUICK RIDGE BREAKDOWN WITH THE NEXT RELATIVELY WEAK BUT FAST MOVING SYSTEM RIPPING THROUGH THE FORECAST AREA...WHILE THE ECMWF SLOWS THIS NEXT SYSTEM DOWN AND MAINTAINS THE RIDGE OVER THE REGION. INSPECTION OF DPROG/DT HEIGHT FIELDS INDICATE THAT THE ECMWF SOLUTION IS MORE STABLE AND CONSISTENT THAN THE GFS...THUS WILL HEDGE FORECAST TO THE DRY SIDE AND ASSUME ANOTHER DRY AND WARMER DAY ON TUESDAY...WITH ONLY SOME LOW POPS FOR MOUNTAIN SHOWERS. HIGH TEMPERATURES TUESDAY MAY FINALLY ACHIEVE NORMAL OR NEAR NORMAL HIGH TEMPERATURES IF THIS SCENARIO PLAYS OUT. /FUGAZZI TUESDAY NIGHT THROUGH SATURDAY...MODELS IN PRETTY GOOD AGREEMENT OF UNSETTLED WEATHER THROUGH MOST OF THE EXTENDED PERIOD. TRENDED FORECAST MORE TOWARDS THE SLOWER ECMWF/GEM THAN THE FASTER GFS. ECMWF/GEM SHOW A TROUGH/CLOSED LOW MOVING INTO THE PAC NW LATE TUESDAY NIGHT AND WEDNESDAY. KEPT CHANCE OF PRECIP HIGH FOR WED ACROSS NORTHEAST WA AND NORTH ID. THE LOW WILL REMAIN OVER THE AREA THROUGH THURSDAY AND THEN WILL DROP TO THE SOUTHEAST BY FRIDAY. AS THE LOW MOVES TO THE SOUTHEAST FRIDAY AND POSSIBLY SATURDAY...THERE IS A CHANCE OF WRAP AROUND PRECIP MOVING OVER THE LOW AND INTO THE IDAHO PANHANDLE AND EXTREME EASTERN WA. BY SATURDAY A RIDGE STARTS TO BUILD ALONG THE WEST COAST AND WILL PROVIDE DRIER CONDITIONS. MAIN CHANGES TO THE FORECAST WAS TO INCREASE CLOUD COVER FOR WED AND THUR AND THEN KEEP IT PRETTY CLOUDY IN IDAHO FOR FRIDAY. LOWERED SNOW LEVELS DUE TO THE TROUGH OVER THE AREA...AND SUBSEQUENTLY LOWERED TEMPERATURES AS WELL. MAX TEMPERATURES THROUGH THE PERIOD WILL BE 6 TO 12 DEGREES BELOW AVERAGE FOR THIS TIME OF THE YEAR. MIN TEMPS WILL BE AT OR JUST A FEW DEGREES BELOW AVERAGE. /NISBET HYDROLOGY...LATEST RFC MODEL DATA AND HYDROGRAPH DATA NECESSITATED A FLOOD WARNING FOR THE SNAKE RIVER AT ANATONE DUE TO RECENT PRECIPITATION OVER UPSTREAM FEEDER BASINS. THIS IS EXPECTED TO BE A MINOR FLOOD SITUATION...BUT WILL BE INFLUENCED IN THE COMING 48 HOURS BY HOW MUCH NEW RAIN ARRIVES WITH TOMORROWS SYSTEM. CLOSE MONITORING WILL CONTINUE WITH SUBSEQUENT SHIFTS. OTHERWISE IN GENERAL ALL OTHER MAIN STEMS SUGGEST NO FLOODING THREATS...HOWEVER THE MOYIE...KOOTENAI AND PEND OREILLE WILL CONTINUE TO CREEP UP TO NEAR OR ABOVE ACTION STAGE OVER THE NEXT WEEK. THESE SPECIFIC POINTS ARE DETAILED IN THE LATEST RVS STATEMENT. /FUGAZZI && .AVIATION... 18Z TAFS...WEAK HIGH PRESSURE WILL PROMOTE VFR CONDITIONS ACROSS THE REGION THROUGH SATURDAY...WITH SOME FLAT CU AROUND THE NORTH AND EAST MTNS. NEXT SYSTEM COMES IN TONIGHT AND SUNDAY...WITH THICKENING AND LOWERING CLOUDS LATE TONIGHT INTO EARLY SUNDAY WITH THE NEXT GOOD CHANCE OF RAIN DEVELOPING FROM THE SOUTH AND SOUTHWEST TOWARD MORNING/MIDDAY. LCL MVFR CIGS DEVELOPING PRIMARILY AFTER 14-18Z SUNDAY...WITH POSSIBLE IFR CIGS IN STEADIER PRECIPITATION LATER. /JCOTE && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 48 63 49 68 48 72 / 10 70 50 10 0 10 COEUR D'ALENE 45 63 51 68 46 72 / 10 70 60 20 10 10 PULLMAN 50 61 49 65 46 70 / 20 70 60 10 0 10 LEWISTON 54 67 51 73 52 78 / 20 70 60 10 0 10 COLVILLE 41 68 47 71 43 75 / 10 50 40 20 10 10 SANDPOINT 39 61 49 65 42 71 / 10 60 60 30 20 10 KELLOGG 42 58 49 63 45 67 / 10 70 70 30 10 20 MOSES LAKE 50 67 47 75 47 77 / 20 30 10 10 0 10 WENATCHEE 53 67 49 73 50 75 / 20 30 10 10 0 10 OMAK 44 69 45 74 45 76 / 10 40 10 0 0 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 622 AM PDT SAT JUN 5 2010 IDZ001>004-026-027-WAZ031>038-041>044-061400- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 622 AM PDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2010Every state in 2010This day in weather historyWarnings in Washington, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240068.